Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Cheesy discharge from vagina. Why?

Was getting this thick cheesy discharge from vagina for over a week. Later my gynecologist diagnosed this as yeast infection. What is it? Self care tips. Please help
Asked On : Sat, 26 Dec 2009
Answers:  1 Views:  2948
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
A yeast infection is a common type of vaginal infection. Its main symptom is a thick, cottage cheese-like discharge from the vagina as in your case. Some women get yeast infections frequently, but for no apparent reason. However, women who are taking antibiotics; have frequent, vigorous sex; or take birth control pills may have a greater risk of getting a yeast infection. Yeast infections also tend to worsen the week before the menstrual period. Women with immune system deficiencies, such as AIDS; women who are pregnant; and women with uncontrolled diabetes may also get repeated yeast infections. One can help prevent yeast infections by keeping your genital and rectal area clean and dry; wearing clean, cotton underwear each day; wiping from front to back after you go to the bathroom; douching no more than once per month; and avoiding vaginal deodorants. Although its benefit has not been proven, some believe that eating yogurt containing the Lactobacillus acidophilus bacteria will help prevent yeast infections.
Answered: Sat, 2 Jan 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor